MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOMTM 27 CATHETER; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 PHENOMTM 27 CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG15160-0615-1S
Medical Device Problem Codes Leak/Splash (1354); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that two sfr4 solitaire stents would not fit through two phenom and other catheters.One phenom catheter appears a wire or something was sticking out.The patient was being treated for an ischemic stroke in the posterior cerebral artery (pca).Mrs baseline was 2.Several passes was made with the device.Vessel tortuosity was moderate.The treatment was a mechanical thrombectomy.Access vessel was the femoral with a diameter of 4mm.The devices were prepared according to the instructions for use (ifu).  solitaire 6 x 40 (pli40) was initially opened.They tried to put it through a velocity penumbra.025 inch micro catheter.The solitaire would not push through.They exchange for a different penumbra velocity micro catheter.The solitaire did not fit through.They changed and went to athena and 27 catheter the solitaire would not fit through.They changed to a different solitaire.The one listed on this report 6x40 (pli10) it would not go through.In each case it was stuck in the proximal part of the microcatheters.They tried a.021 inch phenom which is listed here in this report and the solitaire would not go through.They eventually went back to the original solitaire (pli40) and a phenom 27.They had changed techs.The new tech was more experienced.Not saying there¿s anything to do with it.She clean the solitaire make sure it was lubricated and it went through and they were able to pull the clot out.They had used a five french sophia aspiration catheter as well.Please evaluate these products and try to figure out why the solitaire¿s would not go through.It appears there was a wire or something sticking out (pli20).Reposted as a proximal catheter leak.No symptoms were reported.
 
Additional Manufacturer Narrative
H3: as found condition (condition of returned device): the solitaire fr stent was returned for analysis within a shipping box and within an opened solitaire fr stent outer carton.Visual inspection/damage location details: as per the solitaire fr stent ifu (instructions for use) the 6-40 stent must be used with a micro catheter with a minimum id (inner diameter) of 0.027in.Per the phenom-27 micro catheter product labeling, the id is 0.027¿.Therefore, the solitaire fr stent was found to be compatible for use with the phenom-27 micro catheter.The solitaire fr stent device was returned within phenom-27 catheter.The solitaire pushwire was found to be extending ~9.5cm from hub and ~13.9cm from distal tip.The solitaire fr stent device was pushed out from within the phenom catheter distal tip without issue.(pli-10) no bends or kinks were found with the solitaire fr pushwire or marker coil; however, the pushwire was found to be broken at ~182.4cm from proximal end.No corrosion was found on the broken end of the pushwire.Visual inspection of the detachment zone revealed no electrical etching.The detachment zone was found to be damaged.The stent was found to be still attached to the pushwire.The stent non-working (tear drop) was found to be damaged (kinked).The working length struts were found to be in good condition.The finger markers were found to be in good condition.(pli-20).No flash or voids molded were observed with the hub.The catheter body was found to be accord ioned at ~22.0cm or ~0.7, accordioned at ~16.0cm for ~7.8cm, accordioned at ~5.3cm for ~1.1cm from distal tip.No damages or irregularities were found with the marker band.The distal tip was found to be flattened.The catheter total length was measured and found to be ~165.9cm and the usable length was found to be ~159.5cm.No other anomalies were observed.Testing/analysis (including sem reports): the solitaire fr stent was sent out for sem (scanning electron microscopy) analysis for failure analysis of the broken pushwire.Per the sem analysis report, fatigue cracking initiated from the wire surface is visible.The rest of the wire failed via overload.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿stent stuck in catheter hub¿ was unable to be confirmed.Possible causes for ¿stent stuck in catheter hub¿ are, damaged catheter, or sheath not fully seated in hub.It is likely the cause of stent stuck in catheter hub is incompatible catheter.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary.Based on the analysis findings, the customer¿s report of ¿catheter resistance at hub¿ were unable to be confirmed and the root cause could not be determined.It is possible that introducer sheath did not sit securely inside hub, or user pulls back on/torques wire during insertion may have contributed to the reported issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PHENOMTM 27 CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14030837
Report Number2029214-2022-00592
Device Sequence Number20408428
Product Code KRA
UDI-Device Identifier00763000399726
UDI-Public00763000399726
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot Number222906332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexMale